Alert archive / Alabama / River Flood Warnings in 2020
River Flood Warning 6, NWS Nashville, TN
NWS Nashville, TN issued this river flood warning at Feb 6, 2020, 3:35 PM CST for Limestone County, Alabama; Giles County, Tennessee. It took effect at Feb 6, 2020, 5:43 PM CST. It was in force for 42 hr.
The area
The outline as issued.
The facts
- Issued
- Feb 6, 2020, 3:35 PM CST (21:35 UTC)
- In effect from
- Feb 6, 2020, 5:43 PM CST
- Expired
- Feb 8, 2020, 11:41 AM CST
- In force
- 42 hr
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Limestone County, AL, Giles County, TN
The radar
The Northeast Alabama radar (KHTX), 81 km from the middle of the area, began a volume at 21:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Elk River near Prospect (PSPT1).
- Action stage
- 22 ft
- Minor stage
- 25 ft
- Moderate stage
- 37 ft
- Major stage
- 40 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03584600, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
667
WGUS44 KOHX 062135
FLWOHX
Bulletin - Immediate Broadcast Requested
Flood Warning
National Weather Service Nashville TN
335 PM CST Thu Feb 6 2020
...The National Weather Service in Nashville has issued a Flood Warning for the
following rivers in Middle Alabama...Tennessee...
Elk River Near Prospect affecting Limestone and Giles Counties
. Water levels continue to rise on the Elk River Near Prospect. The river is
expected to be in flood through Friday and most of Saturday.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Avoid flooded areas along the river...And move personal belongings to higher
ground. Never drive through flooded roads as the depth of water may be too great
to pass...Even in trucks or sport utility vehicles. If you come across a flooded
road...Turn around don't drown.
Stay tuned to NOAA weather radio or other local media for further information
from the National Weather Service.
&&
ALC083-TNC055-070935-
/O.NEW.KOHX.FL.W.0006.200206T2343Z-200209T0600Z/
/PSPT1.1.ER.200206T2343Z.200208T0000Z.200209T0000Z.NO/
335 PM CST Thu Feb 6 2020
The National Weather Service in Nashville has issued a
* Flood Warning for
The Elk River Near Prospect
* From this afternoon until late Saturday night.
* At 3 PM Thursday the stage was...24.1 feet
* Minor flooding is forecast.
* Flood stage is 25.0 feet.
* The river is forecast to rise above flood stage late this afternoon and
continue rising to near 28.0 feet Friday evening. The river will fall below
flood stage Saturday evening.
* At 26.0 feet...Water completely floods Veto Rd near the Hargrove - Johnson
bridge south of Route 273. It may be unsafe to pass and motorists should seek
an alternate route.
* At 25.0 feet...Water begins to flood Veto Rd near the Hargrove - Johnson
bridge south of Route 273.
&&
LAT...LON 3510 8683 3504 8683 3495 8700 3480 8710
3485 8716 3501 8705
$$4 follow-up statements
143
WGUS84 KOHX 070916
FLSOHX
Flood Statement
National Weather Service Nashville TN
316 AM CST Fri Feb 7 2020
...The Flood Advisory continues for the following rivers in Alabama...
Tennessee...
Elk River Near Prospect affecting Limestone and Giles Counties
. Water levels continue to rise on the Elk River Near Prospect. The river is
expected to be in flood through Friday and most of Saturday.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Avoid flooded areas along the river...And move personal belongings to higher
ground. Never drive through flooded roads as the depth of water may be too great
to pass...Even in trucks or sport utility vehicles. If you come across a flooded
road...Turn around don't drown.
Stay tuned to NOAA weather radio or other local media for further information
from the National Weather Service.
&&
ALC083-TNC055-072116-
/O.EXT.KOHX.FL.W.0006.000000T0000Z-200208T1640Z/
/PSPT1.1.ER.200207T0540Z.200207T1800Z.200208T1040Z.NO/
316 AM CST Fri Feb 7 2020
...Flood Warning extended until 02/08 10:40...The Flood Warning continues for
The Elk River Near Prospect
* From yesterday late evening until 02/08 10:40.
* At 08PM Thursday the stage was 24.7 feet.
* Minor flooding is forecast.
* Action stage is 22.0 feet.
* Flood stage is 25.0 feet.
* The river is forecast to rise above flood stage yesterday late evening and
continue rising to 25.6 feet 02/07 06:00. The river will fall below flood
stage early tomorrow.
* At 26.0 feet...Water completely floods Veto Rd near the Hargrove - Johnson
bridge south of Route 273. It may be unsafe to pass and motorists should seek
an alternate route.
* At 25.0 feet...Water begins to flood Veto Rd near the Hargrove - Johnson
bridge south of Route 273.
* At 24.5 feet...Water begins to approach Veto Rd near the Hargrove - Johnson
bridge.
* At 22.0 feet...Water completely inundates the TWRA boat launch parking lot
near the Hargrove - Johnson bridge on Veto Rd.
* At 19.0 feet...Water begins to inundate the TWRA boat launch parking area near
the Hargrove - Johnson bridge on Veto Rd. The boat ramp is completely
submerged at this level and may be unusable.
* At 18.0 feet...Water begins to inundate the low lying agricultural land along
the river.
&&
LAT...LON 3510 8683 3504 8683 3495 8700 3480 8710
3485 8716 3501 8705
$$976
WGUS44 KOHX 072051
FLWOHX
Bulletin - Immediate Broadcast Requested
Flood Warning
National Weather Service Nashville TN
251 PM CST Fri Feb 7 2020
Elk River Near Prospect affecting Limestone and Giles Counties
. A Flood Warning continues for the Elk River near Prospect as water remains
high. Look for waters to crest near 29 feet Saturday afternoon and start
slowly falling Saturday night.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Avoid flooded areas along the river...And move personal belongings to higher
ground. Never drive through flooded roads as the depth of water may be too great
to pass...Even in trucks or sport utility vehicles. If you come across a flooded
road...Turn around don't drown.
Stay tuned to NOAA weather radio or other local media for further information
from the National Weather Service.
&&
ALC083-TNC055-080851-
/O.CON.KOHX.FL.W.0006.000000T0000Z-200208T1930Z/
/PSPT1.1.ER.200207T0452Z.200207T2015Z.200208T1330Z.NO/
251 PM CST Fri Feb 7 2020
The Flood Warning continues for
The Elk River Near Prospect
* Until Saturday afternoon.
* At 2 PM Friday the stage was...26.9 feet and rising.
* Minor flooding is forecast.
* Flood stage is 25.0 feet.
* At 26.0 feet...Water completely floods Veto Rd near the Hargrove - Johnson
bridge south of Route 273. It may be unsafe to pass and motorists should seek
an alternate route.
&&
LAT...LON 3510 8683 3504 8683 3495 8700 3480 8710
3485 8716 3501 8705
$$
27560
WGUS84 KOHX 080544
FLSOHX
Flood Statement
National Weather Service Nashville TN
1144 PM CST Fri Feb 7 2020
...The Flood Warning continues for the following rivers in Alabama...
Tennessee...
Elk River Near Prospect affecting Limestone and Giles Counties
. Water levels are near crest on the Elk River Near Prospect. The river is
expected to be in flood through most of today.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Avoid flooded areas along the river...And move personal belongings to higher
ground. Never drive through flooded roads as the depth of water may be too great
to pass...Even in trucks or sport utility vehicles. If you come across a flooded
road...Turn around don't drown.
Stay tuned to NOAA weather radio or other local media for further information
from the National Weather Service.
&&
ALC083-TNC055-081743-
/O.EXT.KOHX.FL.W.0006.000000T0000Z-200209T0000Z/
/PSPT1.1.ER.200207T0452Z.200208T0130Z.200208T2000Z.NO/
1144 PM CST Fri Feb 7 2020
...Flood Warning extended until 02/08 18:00...The Flood Warning continues for
The Elk River Near Prospect
* Until 02/08 18:00.
* At 11PM Friday the stage was 27.0 feet.
* Minor flooding is forecast.
* Action stage is 22.0 feet.
* Flood stage is 25.0 feet.
* The river has crested and will fall to below flood stage tomorrow early
afternoon.
* At 26.0 feet...Water completely floods Veto Rd near the Hargrove - Johnson
bridge south of Route 273. It may be unsafe to pass and motorists should seek
an alternate route.
* At 25.0 feet...Water begins to flood Veto Rd near the Hargrove - Johnson
bridge south of Route 273.
* At 24.5 feet...Water begins to approach Veto Rd near the Hargrove - Johnson
bridge.
* At 22.0 feet...Water completely inundates the TWRA boat launch parking lot
near the Hargrove - Johnson bridge on Veto Rd.
* At 19.0 feet...Water begins to inundate the TWRA boat launch parking area near
the Hargrove - Johnson bridge on Veto Rd. The boat ramp is completely
submerged at this level and may be unusable.
* At 18.0 feet...Water begins to inundate the low lying agricultural land along
the river.
&&
LAT...LON 3510 8683 3504 8683 3495 8700 3480 8710
3485 8716 3501 8705
$$237
WGUS84 KOHX 081741
FLSOHX
Flood Statement
National Weather Service Nashville TN
1141 AM CST Sat Feb 8 2020
...The Flood Warning is cancelled for the following rivers in Alabama...
Tennessee...
Elk River Near Prospect affecting Limestone and Giles Counties
. The Elk River near Prospect will fall below minor flood stage in the next
hour therefor the flood warning is being replaced with a flood advisory.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Avoid flooded areas along the river...And move personal belongings to higher
ground. Never drive through flooded roads as the depth of water may be too great
to pass...Even in trucks or sport utility vehicles. If you come across a flooded
road...Turn around don't drown.
Stay tuned to NOAA weather radio or other local media for further information
from the National Weather Service.
&&
ALC083-TNC055-081811-
/O.CAN.KOHX.FL.W.0006.000000T0000Z-200208T2000Z/
/PSPT1.1.ER.200207T0452Z.200208T0130Z.000000T0000Z.NO/
1141 AM CST Sat Feb 8 2020
The Flood Warning is cancelled for
The Elk River Near Prospect
* Until 02/08 14:00.
* At 11AM Saturday the stage was 25.6 feet and falling.
* Action stage is 22.0 feet.
* Flood stage is 25.0 feet.
* The river has crested and will fall to below flood stage this afternoon.
* At 26.0 feet...Water completely floods Veto Rd near the Hargrove - Johnson
bridge south of Route 273. It may be unsafe to pass and motorists should seek
an alternate route.
* At 25.0 feet...Water begins to flood Veto Rd near the Hargrove - Johnson
bridge south of Route 273.
* At 24.5 feet...Water begins to approach Veto Rd near the Hargrove - Johnson
bridge.
* At 22.0 feet...Water completely inundates the TWRA boat launch parking lot
near the Hargrove - Johnson bridge on Veto Rd.
&&
LAT...LON 3510 8683 3504 8683 3495 8700 3480 8710
3485 8716 3501 8705
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this river flood warning went out at Feb 6, 2:53 PM CST, 42 minutes earlier.
Area forecast discussion, Feb 6, 2:53 PM CST, 42 minutes before
Area Forecast Discussion National Weather Service Nashville TN 253 PM CST Thu Feb 6 2020 .DISCUSSION... This afternoon has resulted in mostly dry conditions for the Mid State. Several locations are dealing with remnant flooding from recent heavy rainfall, as creeks and streams slowly start to recede. Tonight, a mid-level impulse will spark light precipitation as it glides over the Mid State. With temperatures dropping, any light rain or drizzle that develops will begin to mix with snow. Forecast soundings show sufficient ice growth in the dendritic growth zone, especially after midnight. Surface temperatures will likely be just above freezing, falling into the upper 20s and lows 30s by 6 AM. Ground temperatures will be marginal, so accumulations are expected to remain light. However, for spots along and north of I-40, do not be surprised to wake up to a light dusting of snow on grassy and elevated surfaces. The highest amounts will be focused east of I-65 and along the Cumberland Plateau. Minor travel impacts are possible during the Friday morning commute. A Winter Weather Advisory goes into effect at 9 PM tonight for portions of Middle Tennessee. Please refer to the advisory for more information. A few snow showers could linger into the early afternoon on the Plateau, with everyone else drying out. Friday's air will be about 10 degrees below normal, before warming to near normal on Saturday. The Plateau may receive a passing shower on Saturday afternoon, otherwise remaining dry. Sunday will be the pick day of the weekend as temperatures reach into the 50s. Rain chances return Monday morning ahead of a cold front, followed by additional waves of wet weather midweek. The operational GFS/EURO differ, with the EURO looking much soggier than its counterpart. For now, the forecast reflects a less ambitious blend of guidance...though, if the EURO pans out, flooding concerns will markedly increase next week. QPF from Monday morning through late week ranges from 2.5 inches across the north to 4 inches in the south. Our eyes will be on the potential for at least some minor flooding during this timeframe. Temperatures during the work week will be near or above normal, feeling somewhat mild for mid February. && .AVIATION... 18Z TAF DISCUSSION. MVFR/IFR conditions will continue through all of this TAF cycle. Rains are tapering off from west to east, improving vis, but more light rain, then a changeover to snow is likely this evening for all mid-state terminals. Some LIFR conditions will be possible for a few hours during any heavier snow bands, but should be short- lived. Winds will begin to pick up this evening as well, as the surface pressure gradient tightens. Look for west to northwest gusts of 18-20 kts overnight and into the Friday morning. && .PRELIMINARY POINT TEMPS/POPS... Nashville 31 40 31 47 30 / 60 20 10 10 0 Clarksville 29 39 29 43 28 / 60 10 10 10 0 Crossville 28 35 26 43 26 / 70 30 10 20 10 Columbia 30 41 30 47 29 / 60 10 10 10 0 Lawrenceburg 31 41 31 48 29 / 60 10 10 10 0 Waverly 29 40 30 45 30 / 60 10 10 10 0 && .OHX WATCHES/WARNINGS/ADVISORIES... Winter Weather Advisory from 9 PM this evening to noon CST Friday for Cannon-Cheatham-Clay-Cumberland-Davidson-De Kalb- Dickson-Fentress-Houston-Humphreys-Jackson-Macon-Montgomery- Overton-Pickett-Putnam-Robertson-Rutherford-Smith-Stewart-Sumner- Trousdale-Van Buren-Warren-White-Williamson-Wilson. && DISCUSSION......Schaper AVIATION........Unger
Hazardous weather outlook, Feb 6, 5:11 AM CST, 10 hours 24 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 511 AM CST Thu Feb 6 2020 TNZ005>011-023>034-056>066-075-077>080-093>095-071115- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 511 AM CST Thu Feb 6 2020 This Hazardous Weather Outlook is for portions of Middle Tennessee. .DAY ONE...Today and Tonight Light to moderate rain will continue to affect southeastern Middle Tennessee this morning. Some flooding of roads and other low lying areas will continue before waters recede later today. Light rain is expected to redevelop this evening, then mix with and change to light snow tonight across Middle Tennessee. A dusting to a few tenths of an inch is possible, with up to 1 inch on the Cumberland Plateau. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Several more waves of heavy rainfall are likely from Monday through Friday of next week, which could lead to additional significant flooding across the area. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated until the middle of next week. Shamburger
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 5, 11:34 PM CST | River Flood Advisory | OHX | Lauderdale | 5 hr |
| Feb 6, 2:44 AM CST | River Flood Advisory | OHX | Limestone | 13 hr |
| Feb 6, 5:00 AM CST | River Flood Warning | OHX | Lauderdale | 10 hr |
| Feb 6, 3:01 PM CST | River Flood Advisory | OHX | Lauderdale | 6 hr |
| Feb 5, 6:07 PM CST | Areal Flood Advisory | OHX | Bedford, Davidson, Marshall, Maury, Rutherford, Williamson and 1 more | 6 hr |
| Feb 5, 6:26 PM CST | Severe Thunderstorm Warning | OHX | Bedford, Giles, Marshall | 34 min |
| Feb 5, 6:32 PM CST | Flash Flood Warning | OHX | Cumberland, DeKalb, Fentress, Jackson, Overton, Pickett and 2 more | 6 hr |
| Feb 5, 6:34 PM CST | Tornado Warning | OHX | Bedford, Marshall | 26 min |
| Feb 5, 6:43 PM CST | Special Weather Statement | OHX | Bedford, Cannon, Rutherford | 47 min |
| Feb 5, 6:48 PM CST | Tornado Warning | OHX | Bedford, Coffee, Rutherford | 15 min |
| Feb 5, 6:49 PM CST | Areal Flood Advisory | OHX | Bedford, Cannon, Coffee, DeKalb, Grundy, Rutherford and 4 more | 3 hr |
| Feb 5, 6:59 PM CST | River Flood Advisory | OHX | Davidson | 19 days |
| Feb 5, 7:01 PM CST | Special Weather Statement | OHX | Coffee, Grundy, Warren | 44 min |
| Feb 5, 7:04 PM CST | Areal Flood Advisory | OHX | Clay, DeKalb, Jackson, Overton, Pickett, Putnam and 1 more | 116 min |
| Feb 5, 7:20 PM CST | Special Weather Statement | OHX | Cannon, DeKalb, Van Buren, Warren, White | 40 min |
| Feb 5, 7:32 PM CST | Severe Thunderstorm Warning | OHX | Cumberland, DeKalb, Putnam, Van Buren, Warren, White | 43 min |
| Feb 5, 7:34 PM CST | Flash Flood Warning | OHX | Cumberland, DeKalb, Van Buren, Warren, White | 4 hr |
| Feb 5, 7:37 PM CST | Flash Flood Warning | OHX | Clay, DeKalb, Jackson, Macon, Overton, Pickett and 2 more | 4 hr |
| Feb 5, 8:01 PM CST | Flash Flood Warning | OHX | Cannon, DeKalb, Rutherford, Smith, Warren, Wilson | 3 hr |
| Feb 5, 8:11 PM CST | Severe Thunderstorm Warning | OHX | Cumberland, Fentress, Overton, Putnam | 34 min |
| Feb 5, 8:15 PM CST | Areal Flood Advisory | OHX | Giles, Lawrence, Lewis, Marshall, Maury, Perry and 1 more | 3 hr |
| Feb 5, 8:25 PM CST | River Flood Advisory | OHX | Grundy | 25 hr |
| Feb 5, 8:36 PM CST | River Flood Advisory | OHX | Davidson | 4 hr |
| Feb 5, 9:45 PM CST | Areal Flood Advisory | OHX | Bedford, Cannon, Coffee, Grundy, Rutherford, Van Buren and 1 more | 3 hr |
| Feb 5, 9:56 PM CST | Flash Flood Warning | OHX | Giles, Lawrence, Lewis, Marshall, Maury, Wayne | 3 hr |
| Feb 5, 9:59 PM CST | River Flood Advisory | OHX | Bedford | 13 hr |
| Feb 6, 1:25 AM CST | Areal Flood Advisory | OHX | Bedford, Cannon, Coffee, Giles, Grundy, Marshall and 1 more | 3 hr |
| Feb 6, 1:29 AM CST | Areal Flood Advisory | OHX | Cannon, Cumberland, DeKalb, Fentress, Overton, Pickett and 4 more | 3 hr |
| Feb 6, 1:39 AM CST | River Flood Advisory | OHX | Giles | 13 hr |
| Feb 6, 1:51 AM CST | River Flood Advisory | OHX | Sumner, Trousdale, Wilson | 58 hr |
| Feb 6, 4:26 AM CST | Areal Flood Advisory | OHX | Bedford, Coffee, Giles, Grundy, Lawrence, Marshall and 2 more | 9 hr |
| Feb 6, 4:30 AM CST | Areal Flood Advisory | OHX | Cannon, Cumberland, DeKalb, Fentress, Overton, Pickett and 5 more | 9 hr |
| Feb 6, 5:45 AM CST | River Flood Advisory | OHX | Maury | 8 hr |
| Feb 6, 6:01 AM CST | River Flood Advisory | OHX | Decatur, Hardin, Perry, Wayne | 10 hr |
| Feb 6, 7:15 AM CST | River Flood Advisory | OHX | Hickman | 7 hr |
| Feb 6, 8:53 AM CST | River Flood Advisory | OHX | Davidson | 15 days |
| Feb 6, 8:56 AM CST | River Flood Advisory | OHX | Bedford, Marshall | 19 hr |
| Feb 6, 10:31 AM CST | River Flood Advisory | OHX | Williamson | 18 hr |
| Feb 6, 10:37 AM CST | River Flood Advisory | OHX | Perry, Wayne | 18 hr |
| Feb 6, 10:54 AM CST | River Flood Advisory | OHX | Marshall | 12 hr |
| Feb 6, 11:24 AM CST | River Flood Advisory | OHX | Davidson, Williamson | 28 hr |
| Feb 6, 1:28 PM CST | River Flood Advisory | OHX | Williamson | 22 hr |
| Feb 6, 1:29 PM CST | Areal Flood Advisory | OHX | Cannon, Cumberland, DeKalb, Fentress, Overton, Pickett and 5 more | 3 hr |
| Feb 6, 1:38 PM CST | River Flood Warning | OHX | Maury | 42 hr |
| Feb 6, 1:43 PM CST | River Flood Warning | OHX | Hickman | 3 days |
| Feb 6, 2:17 PM CST | River Flood Warning | OHX | Giles | 10 hr |
| Feb 6, 2:25 PM CST | Winter Weather Advisory | OHX | Bedford, Cannon, Cheatham, Clay, Coffee, Cumberland and 24 more | 22 hr |
| Feb 6, 3:45 PM CST | River Flood Advisory | OHX | Davidson | 52 hr |
| Feb 6, 3:49 PM CST | River Flood Warning | OHX | Perry | 40 hr |
| Feb 6, 3:58 PM CST | River Flood Warning | OHX | Decatur, Hardin, Perry, Wayne | 20 days |
Nearby
River Flood Warnings in Alabama, 2020River Flood Warnings in Tennessee, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.